Florida, 2001Tornado in Florida, October 13, 2001
October 13, 2001 · NWS MOB · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $625,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Oct 13, 1:48 AM CST, 13 hours 52 minutes earlier.
Area forecast discussion, Oct 13, 1:48 AM CST, 13 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
245 AM CDT FRI OCT 12 2001
PREVIOUS FORECAST LOOKS ON TRACK WITH SQUALL LINE MOVING INTO
WESTERN FORECAST AREA THIS AFTERNOON AND EXITING THE EASTERN
COUNTIES AROUND MIDNIGHT. EVENING MODELS SHOW THE COLDEST 500
MILLIBAR TEMPERATURES TO REMAIN NORTH OF FORECAST AREA...THIS WOULD
SUGGEST THAT THE LOWER AND MID LEVEL LAPSE RATES WILL NOT LOWER
SIGNIFICANTLY FROM WHAT THEY CURRENTLY ARE. SURFACE DEW POINTS IN
THE LOWER 70S ALONG WITH AN UPPER DIFLUENT FLOW AND A STRENGTHENING
LOW LEVEL JET...H8 AROUND 50 KNOTS...ALL COME TOGETHER DURING THE
WARMTH OF THE AFTERNOON. EXPECT THAT STORMS THAT DEVELOP IN ADVANCE
OF THE SQUALL LINE WILL HAVE THE BEST CHANCE FOR PRODUCING ISOLATED
TORNADOS...ESPECIALLY NEAR COAST WHERE LOW LEVEL VELOCITY AND SHEAR
WILL BE ENHANCED. STRONG SQUALL LINE SWEEPS EAST THIS AFTERNOON AND
EVENING WITH SEVERE THREAT EXPECTED TO BE STRONG WINDS AND POSSIBLY
AN ISOLATED TORNADO ALONG THE LEADING EDGE OF STORMS. FLASH FLOOD
GUIDANCE IS 3 AND 5 INCHES FOR 1 AND 3 HOURS...DONT EXPECT ANY MAJOR
PROBLEMS WITH SPEED OF SYSTEM. DRIER AND COOLER AIR FOLLOWS UPPER
TROF WITH SUNDAY THROUGH FRIDAY DRY.
COASTAL FORECAST WILL HAVE SMALL CRAFT ADVISORIES FOR INCREASEING
SOUTHERLY WINDS IN ADVANCE OF FRONTAL SYSTEM ALONG WITH INCREASING
SEAS. WILL ISSUE A MARINE WEATHER STATEMENT TO ADDRESS HIGHER THAN
NORMAL WATER LEVELS. WINDS WILL BE INCREASING AS LOW TIDE
APPROACHES...SO DO NOT EXPECT ENOUGH OF A PROBLEM TO WARRANT A
COASTAL FLOOD WARNING.
NO FIRE PROBLEMS AS RAIN AND HIGH HUMIDITY WILL PREVAIL TODAY.
PRELIM NUMBERS...
MOB TU 079/064 075/054 074 11+9-
PNS TU 080/067 076/057 074 119+1
DTS TU 080/068 076/058 074 11991
GZH TB 078/063 075/048 073 11+70
2R0 TB 078/062 074/047 073 11+60
61A TB 078/063 075/048 073 11+70
.MOB...
AL...SCA GMZ630-650-670 TODAY.
FL...SCA GMZ655-675 TODAY.
MS...NONE.
In the hours before
Special weather statement, Oct 13, 11:27 AM CST, 4 hours 13 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-132300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1227 PM CDT SAT OCT 13 2001
...A TORNADO WATCH IS IN EFFECT FOR SOUTHWEST ALABAMA AND THE EXTREME
WESTERN PORTIONS OF THE FLORIDA PANHANDLE UNTIL 600 PM CDT...
AN INTENSE UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF TEXAS LATE
THIS AFTERNOON AND NORTHEAST ACROSS NORTHERN ALABAMA TONIGHT.
NUMEROUS SHOWERS WILL CONTINUE TO DEVELOP IN DEEP GULF MOISTURE AND
AN UNSTABLE AIR MASS OVER THE AREA THROUGH TONIGHT.
THIS STORM SYSTEM WILL LIKELY SPAWN A LINE OF STRONG AND SEVERE
THUNDERSTORMS THAT WILL MOVE WEST TO EAST ACROSS THE AREA...WHILE
THE INDIVIDUAL STORMS MOVE RAPIDLY TO THE NORTHEAST. ISOLATED
TORNADOS WILL ACCOMPANY THE STORMS THAT DEVELOP IN ADVANCE OF THE
SQUALL LINE THIS AFTERNOON. IN ADDITION...THESE STORMS ARE CAPABLE
OF PRODUCING GUSTY WINDS AND BRIEF HEAVY RAIN. THE THREAT OF STRONG
DAMAGING WINDS AND POSSIBLY SOME LARGE HAIL WILL BE THE MAIN THREAT
WITH THE SQUALL LINE LATER THIS AFTERNOON AND EARLY THIS EVENING.
HOWEVER...THE POSSIBILITY OF AN ISOLATED TORNADO THREAT WILL REMAIN.
A HEAVY SURF ADVISORY IS IN EFFECT FROM DAUPHIN ISLAND TO DESTIN
THROUGH TONIGHT. MODERATE TO STRONG SOUTH WINDS OVER THE PAST COUPLE
OF DAYS HAS DEVELOPED SEAS OF NEAR 9 FEET AND HAS CAUSED TIDES TO
RUN ONE TO TWO FEET ABOVE NORMAL.
THERE IS ALSO A HIGH RISK OF RIP CURRENTS TODAY AS WELL. A RIP
CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN
A STRONG SWIMMER SEAWARD INTO DEEPER WATER.
STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS IN SUPPORT OF
SEVERE WEATHER OPERATIONS IN THE WATCH AREA SHOULD ALREADY BE
ACTIVATED. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
EAST OF THE WATCH AREA WILL LIKELY BE REQUIRED LATER TODAY.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
Local storm report, Oct 13, 12:52 PM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE, AL
152 PM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM 2 SW FOLEY AL TORNADO
10/13/01 BALDWIN LARGE TORNADO ON THE
GROUND. REPORTED BY LAW
ENFORCEMENT.
1238 PM FORT MORGAN AL TORNADO
10/13/01 BALDWIN NEAR PLANTATION. REPORTED
BY PUBLIC.
0730 AM FAIRHOPE AL WIND DAMAGE
10/13/01 BALDWIN ROOF OFF BARN ON PECAN ST.
REPORTED BY EMA.
0733 AM MONTROSE AL WIND DAMAGE
10/13/01 BALDWIN TREES BLOWN DOWN ON
SEVERAL HOUSES AND GARAGE
DOOR BLOWN IN AT SCENIC
HWY 98 AND CEDAR RD.
DETornado, Santa Rosa
- When
- October 13, 3:40 PM CST to 3:45 PM CST
- Where
- Santa Rosa County, Milton
- Rating
- F1
- Path length
- 0.5 mi
- Path width
- 50 yd
- Property damage
- $625,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 30.633, -87.033
An F1 tornado occurred near Byron Street just to the northwest of Milton High School. Most of the damage produced by the tornado was to trees and to the roofs of homes, with one of the homes having it's roof completely torn off. The most significant damage which resulted from the tornado occurred at a storage facility near Stewart Street. Several units of the long storage buildings were damaged, and three rental trucks were also damaged. Shortly after passing north of the storage facility, the tornado lifted back into the cloud.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Alabama, October 13, 2001$250,000 · F3 · 1 event
- Flash Flooding and Damaging Wind in Illinois, October 13, 20011 death · 6 injured · $285,000 · 50 kt wind · 5 events
- High Wind in Alabama, October 13, 20011 death · $1,000 · 1 event
- Tornado in Alabama, October 13, 2001$200,000 · F2 · 1 event
- Tornadoes and Flash Flooding in Mississippi, October 13, 2001$198,000 · F1 · 41 events
- Tornado in Texas, October 13, 2001$1.0 million · F1 · 1 event
- Tornado in Florida, October 13, 2001$750,000 · F1 · 1 event
- Flash Flooding in Mississippi, October 13, 2001$1.1 million · 4 events
- Damaging Wind in Louisiana, October 13, 2001$1.0 million · 1 event
- Tornado in Florida, October 13, 2001$300,000 · F1 · 1 event
- Damaging Wind in Louisiana, October 13, 20014 injured · $150,000 · 50 kt wind · 1 event
- Tornado in Louisiana, October 13, 2001$125,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5270040.